MAUDE Adverse Event Report: BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER

BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER
Catalog Number 386859
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 24gx0.75in straight needle retraction failed it was reported by customer that the angiocath incident where the needle caught inside the catheter and the rn was not able to remove it.Verbatim: rcc received a complaint via email.I have cc¿d (b)(6) to report the complaints below: awareness date: 6/16/2025 we had another angiocath incident where the needle caught inside the catheter and the rn was not able to remove it, therefore causing the patient to endure another peripheral stick.#24 gauge bd cathena.Lot#2309256 ref#(b)(4).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo submitted for evaluation.The reported issue of needle retraction failure was not confirmed upon inspection of the photo.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
CATHENA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22395514
Report Number2243072-2025-00821
Device Sequence Number11987322
Product Code FOZ
UDI-Device Identifier00382903868599
UDI-Public(01)00382903868599(17)251031(10)2309256
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number386859
Device Lot Number2309256
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown